Jump to content

Mestinon Update + Need Some Input/advice - Not Sure If It's Helping


Recommended Posts

Hello, everyone -

I'm off on my move across country in a few days and trying to be as stable as possible and of course don't want to throw any big changes in the mix at this point!

I recently started Inderal (BB) with my Midodrine and it works pretty well - I'm liking it and it keeps my heart rate in a more normal range.

Soon after I started Mestinon (60mg/twice day - a fairly standard POTS dose from what I read). I didn't experience anything horrible except some stomach issues the first few days and then it stabilized.

But - the last few days I've been feeling more fatigued than usual. Tired, muscle aches, and just that general fatigue. I was feeling better last week. I don't know if it's the packing, stress of what's coming up, and all the extra stuff I have to do for the move or if it's the Mestinon that's making me weak/fatigued.

I don't want to throw off my medicine routine as it's working ok overall right now and this could just be stress + not sleeping well. My PCP said I could take an Ambien with my med mix (I was worried about adding to what I feel is a big list of meds) but she said sleep is very important in the days ahead on this move and it'd be fine.

Does Mestinon sometimes add to fatigue? Would I be noticing if it's helping or hurting? I don't want to jump on blaming it when so much else is going on, but this is really frustrating me.

Link to comment
Share on other sites

I was definitely more fatigued on Mestinon. The longer I took it my muscle weakness increased dramatically too. I couldn't even handle a tiny dose of 30mg once a day.

I hope you can figure out if it is the Mestinon causing the increase in fatigue or something else.

Rachel

Link to comment
Share on other sites

Hi,

One of the side effects of Mestinon is that it keeps your muscles contracting more than they would otherwise. They are less able to relax, and I believe that this could lead to increased fatigue. That is my pharmaceutical knowledge speaking. From personal experience, I only took Mestinon for about a week, and I remember that I always felt like my muscles were tight and cramping, and then I felt like they were ready to give out. I agree that I wouldn't want to make any major changes before a big move, especially if the Mestinon is helping some of your other symptoms. Maybe if you can hang in there and make it through the move, you'll be able to see if the fatigue lessens once your stress level has gone down some. Good luck with the move and the meds!

~ Broken_Shell

Link to comment
Share on other sites

Thanks for the advice. So far while annoying, I think the fatigue is tolerable. I think the packing/cleaning/organizing will be worse than the driving.

I don't want to stop it and throw myself off completely right before the move so I guess I will try to make it out there and then stop it if I must. (Fatigue doesn't' lessen or worsens).

From what I understand, 60mg two times a day is a very small dose...but I guess with us POTS people it is enough to cause fatigue!

Does anyone know if Mestinon is a drug you can stop without tapering off? (IE - if it gets worse and I just have to stop it?)

Link to comment
Share on other sites

I've been using Mestinon for a little over a year now. I had some similar problems when starting it....particularly the muscle aches/pains. As mentioned above, I think it does cause the muscles to be more contractile, so no doubt that can increase fatigue. I didn't notice being more tired, but for a couple of weeks, my muscles were downright sore. It was worth it, though...after awhile, I found that I had much less muscle weakness than I did prior to taking the drug. My arms and legs did not shake ALL the time. It's also helped with my digestion....it gave my system a much needed speeding up.

For whatever reason, one of the main problems I've had with this drug seems to be it's making my blood sugars go a little whacky. I've always been prone to hypoglycemia. I'm insulin resistant, and either "pre-diabetic" or "well-controlled diabetic", depending upon the way you look at it. When my blood pressures are really out of whack, so are my blood sugars, and when my blood sugar drops, my blood pressure will as well. Sometimes it's difficult to tell which comes first in a very chicken-or-the-egg type of way. Anyway, mestinon does seem to make my blood sugar take quick drops as it's leaving my system. I have to make sure to eat the moment I start feeling this or all **** breaks loose. I've timed my dosages, and that seems to help. It's a bit of a hassle, but for me, the benefits seem to outweigh the trouble.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...